MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a 27mm trifecta valve was implanted during an aortic valve replacement.Seven years later, the valve was explanted due to a leaflet tear at the strut of the valve.The replacement device is unknown.The patient status is unknown.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Explanted due to a leaflet tear at the strut of the valve was reported.The investigation found fibrous thickening on all leaflets and tears in leaflets 1 and 3.There were degenerative changes on leaflets 1 and 3.And fibrous pannus ingrowth on the inflow surfaces of leaflets 2 and 3.No inflammation or significant calcifications were present.The cause of the tears could not be conclusively determined; however, the degenerative changes noted to the tissue could have contributed to the tear formation.Also, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
177 county road b east
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15503563
Report Number2135147-2022-01401
Device Sequence Number5255908
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2016
Device Model NumberTF-A
Device Catalogue NumberTF-27A
Device Lot Number4492845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale